Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Riverton, WY

June 9, 2000Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 9, 2000, 6:24 PM MDT for Washakie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2000, 6:24 PM MDT (00:24 UTC)
Expired
Jun 9, 2000, 6:55 PM MDT
In force
31 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 113 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS55 KRIW 100025
SVRRIW
WYC043-100055-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
624 PM MDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL AND EXTREME NORTHERN WASHAKIE COUNTY IN NORTH CENTRAL
  WYOMING

* UNTIL 655 PM MDT

* AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES NORTHEAST OF WORLAND... MOVING MOVING
  NORTHEAST AT 25 MPH.

* THIS STORM WILL REMAIN IN OPEN COUNTRY OF EXTREME NORTHERN WASHAKIE
  COUNTY.

THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.

WCJIN-WYNW

ROSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 9, 3:00 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MDT FRI JUN 9 2000

SEVERE WEATHER IN N WY DELAYING FORECAST THIS AFTERNOON.  MOST
ACTIVITY IN N MOVING INTO MT.  WDLY SCT THUNDERSTORMS OVER W WY
WEAKER WITH LOWER DEW POINTS AND LESS MID AND UPPER LEVEL MOISTURE.
FWC TEMPS TOO COOL WITH AVN PRODUCTS PREFERED.  A BIT COOLER WEATHER
NEXT FEW DAYS WITH FEWER THUNDERSTORMS BUT STILL THREAT OF ISOLATED
THEN INCREASED THREAT IN EXTENDED.  SEVERE THUNDERSTORM WATCH UNTIL
8 PM MDT FOR N CENTRAL WY.

.RIW...NONE

C.BAKER

In the hours before

Special weather statement, Jun 9, 2:31 PM MDT, 3 hours 53 minutes before
WYZ004-005-026>028-100215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
231 PM MDT FRI JUN 9 2000

...SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL WYOMING UNTIL 800 PM
MDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN PARK COUNTY...
BIG HORN COUNTY AND NORTHERN JOHNSON COUNTY UNTIL 800 PM MDT.  INCLUDED
IN THIS WATCH ARE THE CITIES OF CODY...GREYBULL...POWELL AND BUFFALO.
SEVERE THUNDERSTORMS THAT MOVE THROUGH PARTS OF PARK AND BIG HORN
COUNTY EARLIER THIS AFTERNOON HAVE SINCE MOVED NORTHEAST INTO MONTANA.
HOWEVER...CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS THROUGH EARLY EVENING.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.

WCJIN-WYNW-WYNE
MEUNIER
Local storm report, Jun 9, 2:37 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
237 PM MDT FRI JUN 9 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
1235 PM    CODY                      WY   0.75 INCH HAIL
06/09/00   CODY                           REPORTED BY PUBLIC.

0143 PM    POWELL                    WY   1.75 INCH HAIL
06/09/00   PARK                           REPORTED BY LAW ENFORCEMENT.

0200 PM    DEAVER                    WY   0.88 INCH HAIL
06/09/00   BIG HORN                       REPORTED BY PUBLIC.

0205 PM    COWLEY                    WY   0.88 INCH HAIL
06/09/00   BIG HORN                       REPORTED BY PUBLICO.

0211 PM    COWLEY                    WY   1.00 INCH HAIL
06/09/00   BIG HORN                       REPORTED BY STORM SPOTTER
Special weather statement, Jun 9, 3:25 PM MDT, 2 hours 59 minutes before
WYZ002-004-005-026-092130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT FRI JUN 9 2000

...SCATTERED THUNDERSTORMS CONTINUE OVER NORTHERN WYOMING...

AT 320 PM DOPPLER RADAR INDICATED THUNDERSTORMS OVER PARK AND BIG
HORN COUNTIES.  SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING
STRONG WINDS...BRIEF HEAVY RAIN...SMALL HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTH CENTRAL WYOMING.

WCJIN-WYNW

T. BAKER
Special weather statement, Jun 9, 4:46 PM MDT, 1 hour 38 minutes before
WYZ004-005-026>028-100130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
446 PM MDT FRI JUN 9 2000

...A SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL WYOMING CONTINUES
UNTIL 8 PM...

AT 440 PM...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE
ACROSS NORTHERN WYOMING. THE STRONGEST STORMS WERE LOCATED IN A LINE
FROM 10 MILES WEST OF POWELL TO 40 MILES SOUTH OF CODY.  INDIVIDUAL
STORMS IN THE LINE WERE MOVING NORTH AT AROUND 30 MPH.

IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER
INFORMATION AND KEEP A WEATHER EYE ON THE SKY. PLEASE REPORT ANY
SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

WCJIN-WYNW-WYNE

MILLER
Special weather statement, Jun 9, 5:48 PM MDT, 36 minutes before
WYZ012-013-100035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
548 PM MDT FRI JUN 9 2000

...STRONG GUSTY WINDS ACROSS THE BASIN...

AT 545 PM...A FEW THUNDERSTORMS WERE FORMING IN THE WIND RIVER BASIN.
THE STRONGEST STORM WAS OBSERVED 12 MILES NORTH OF LANDER. THE STORMS
WERE MOVING EAST AT 25 MPH. STRONG GUSTY WINDS WERE RESULTING FROM SOME
OF THE STORMS. THE LANDER AIRPORT RECORDED A GUST TO 53 MPH AT 527 PM.

RESIDENTS IN THE TOWNS OF LANDER...HUDSON...RIVERTON...PAVILLION AND
KINNEAR SHOULD BE PREPARED FOR STRONG GUSTY WINDS AS THE STORMS MOVE
THROUGH THE BASIN.

WCJIN-WYNW

MILLER

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.